New York, 2011Flood in New York, May 17, 2011
May 17, 2011 · NWS OKX · 1 event in 1 county or zone
A nearly stationary low pressure system over the Mid-Atlantic States produced heavy showers and thunderstorms that resulted in isolated flooding across parts of Westchester County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary low pressure system over the Mid-Atlantic States produced heavy showers and thunderstorms that resulted in isolated flooding across parts of Westchester County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 17, 6:47 PM EST, 13 minutes earlier.
Area forecast discussion, May 17, 6:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
747 PM EDT TUE MAY 17 2011
.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE
WORK WEEK AS A SLOW MOVING LOW PRESSURE SYSTEM REMAINS NEAR THE
REGION. THE LOW DEPARTS TO THE EAST SATURDAY AS HIGH PRESSURE
BUILDS DOWN FROM THE CANADIAN MARITIMES INTO SUNDAY...THEN
OFFSHORE MONDAY AND MONDAY NIGHT. A COLD FRONT IMPACTS THE AREA
TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
2220Z UPDATE...HEAVY RAIN OVERSPREADING ERN LI. RADAR ESTIMATED
THIS PRODUCED HRLY RATES OF AROUND 2 IN OVER THE OCEAN. LIGHTNING
IS DIMINISHING HOWEVER SO THE PCPN INTENSITY LOOKS TO BE MAXING
OUT...WITH PERHAPS A SLIGHT DOWNWARD TREND AS IT TRACKS INTO
SCNTRL/ERN CT. OTHERWISE...ADDITIONAL SHRA DEVELOPING OVER THE
OCEAN AND TRACKING NWWD AT ABOUT 37KT. THIS WILL ALLOW FOR RAIN TO
OVERSPREAD WRN ZONES TONIGHT.
A CUTOFF LOW OVER THE CENTRAL APPALACHIANS TONIGHT WILL CONTINUE
TO PUMP COPIOUS AMOUNTS OF MOISTURE INTO THE REGION. REGIONAL
COMPOSITE RADAR SHOWS AREAS OF RAIN WITH EMBEDDED CONVECTION OVER
THE REGION WITH MORE ON ITS WAY FROM THE SOUTH. CONSISTENT WITH
THIS HAVE FORECAST PERIODS OF RAIN WITH ISOLATED
THUNDERSTORMS...WITH RAIN HEAVY AT TIMES. HEAVY RAIN SUPPORTED BY
A COMBINATION OF ISENTROPIC...A 35-40 KT LOW LEVEL JET...AND
DYNAMICAL LIFT AND DIFFLUENCE ALOFT.
WITH THE RAIN AXIS SLIGHTLY FURTHER EAST THAN PREVIOUSLY THOUGHT
HAVE EXPANDED THE FLOOD WATCH INTO NEW HAVEN COUNTY. REFER TO THE
HYDROLOGY SECTION OF THE AFD FOR DETAILS.
FOR LOWS BLENDED MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES.
BASICALLY EXPECT AT MOST A 5 DEGREE FALL OFF FROM CURRENT
TEMPERATURES FOR LOWS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE CUTOFF LOW REMAINS OVER THE CENTRAL APPALACHIANS THROUGH
WEDNESDAY NIGHT...DRIFTING SLIGHTLY NORTH AS IT BEGINS TO WEAKEN
AND FILL. WITH CONTINUED DIFFLUENCE ALOFT...LOW LEVEL JET...AND
SOME ELEVATED INSTABILITY...AS WELL AS ISENTROPIC LIFT...CONTINUED
WITH A FORECAST OF PERIODS OF RAIN...WITH ISOLATED
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL THROUGH THE PERIOD.
FOR TEMPERATURES...WITH CONTINUED MODIFIED MARITIME POLAR
AIRMASS...CONTINUED BLEND OF MAV/MET WITH NAM 2-METER
TEMPERATURES...HIGHS BELOW NORMAL AND LOWS ABOVE NORMAL AS A
RESULT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE UPPER LOW OVER THE OHIO VALLEY AT THE ONSET OF THE PERIOD BEGINS
TO FEEL THE AFFECTS OF A SLOWLY DIGGING UPPER TROUGH BUILDING SOUTH
ACROSS EASTERN CANADA. THIS RESULTS IN THE UPPER LOW TRACKING SLOWLY
EAST...ACROSS THE NE ON FRIDAY AND THEN OFFSHORE FRIDAY NIGHT. THE
12Z ECMWF AND NAM12 LAGGED A BIT FROM THE OPERATIONAL GFS...
GFES...AND THE CMC. A BLENDED SOLUTION WAS PREFERRED HERE BASED ON
THE BLOCKY NATURE OF THE UPPER AIR PATTERN. UPPER LEVEL RIDGING WILL
THEN FOLLOW FOR THE WEEKEND...BUILDING OFFSHORE BY EARLY NEXT WEEK.
THERE ARE SOME LARGE MODEL DIFFERENCES HEADING INTO NEXT WEEK WITH
UPPER LOW MOVING INTO THE CENTRAL PLAINS AND THE RESULTANT
DOWNSTREAM RIDGING ACROSS THE EASTERN U.S. THE GFS SHOWS A GREATER
500 MB TROUGH OVER THE GREAT LAKES AND NORTHEAST THAN THE ECMWF AND
THE GFES. THE LATTER IS PREFERRED WHICH SHOULD SLOW DOWN THE
APPROACHING COLD FRONT ON TUE.
AS FOR SENSIBLE WEATHER...THE HEAVY RAINS ASSOCIATED WITH THE WARM
CONVEYOR BELT OFF THE ATLANTIC THIS WEEK WILL SHIFT TO THE NE EARLY
ON THU WITH THE APPROACH OF THE UPPER LOW FROM THE WEST. STEEP
MID-LEVEL LAPSE RATES THU AFT INTO LATE FRI WILL RESULT IN SCT
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM. THE FORECAST DILEMMA
DURING THIS TIME WILL BE WHETHER THE SURFACE LOW TO THE SOUTH AND
E/SE FLOW ACROSS THE AREA WILL PRODUCE LIGHT RAIN/DRIZZLE/FOG THU
NIGHT INTO FRI MORNING. LOW-LEVEL MOISTURE... MID LEVEL DRY
AIR...AND LIFT ASSOCIATED WITH THE UPPER LOW ALL POINTS TO THIS
HAPPENING. AFTERNOON HEATING SHOULD ALLOW MOST OF THE AREA TO BREAK
OUT FRI AFT.
CONDITIONS DRY OUT SAT INTO SUN WITH RIDGING BOTH ALOFT AND AT THE
SURFACE. THERE IS A SLIGHT CHANCE OF WARM ADVECTION SHOWERS MON INTO
TUE AHEAD OF AN APPROACHING COLD FRONT.
TEMPERATURES DURING THE PERIOD LOOK TO BE NEAR SEASONABLE LEVELS
FRI-SUN...FOLLOWED BY WARM UP MON INTO TUE WITH A DEEP-LAYERED SW
FLOW DEVELOPING BEHIND THE UPPER RIDGE AXIS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A BROAD AREA OF LOW PRESSURE FROM THE MID ATLANTIC TO THE
SOUTHEASTERN STATES WILL MOVE SLOWLY NORTHWARD THROUGH WEDNESDAY.
A WARM FRONTAL BOUNDARY JUST SOUTH OF THE TERMINALS MAY MOVE
NORTHWARD INTO THE COASTAL AREAS BY WEDNESDAY AFTERNOON.
A PERSISTENT NORTHEAST TO EAST FLOW REMAINS ACROSS THE REGION
THROUGH THE FORECAST. IF THE WARM FROM LIFTS INTO THE TERMINALS
THE WINDS WILL VEER MORE TO THE SOUTHEAST.
MVFR CEILINGS LOWER TO IFR AND EVEN LIFR THIS EVENING. TIMING MAY
BE OFF A HOUR OR SO FROM TERMINAL FORECASTS. THERE MAY BE SOME
IMPROVEMENT LATER IN THE DAY WEDNESDAY...ESPECIALLY IF THE WARM
FRONT MOVES INTO THE TERMINALS.
THUNDERSTORMS REMAIN WELL EAST OF THE NYC TERMINALS...WITH A
THUNDERSTORM POSSIBLE AT KGON THIS EVENING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
KLGA FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
KEWR FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
KTEB FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
KHPN FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
KISP FCSTER COMMENTS: AMENDMENTS FOR CEILINGS AND VISIBILITIES
POSSIBLE THIS EVENING AND AGAIN WEDNESDAY.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
WED NIGHT-FRI...LOW PRES REMAINS OVER THE SOUTHEAST U.S.
GENERALLY SUB-VFR WITH IFR AND LOWER CONDITIONS AND PERSISTENT
E-NE FLOW. AN OCCASIONAL TSTM POSSIBLE. IMPROVEMENT POSSIBLE THU
NIGHT AND FRI.
SAT...SUB-VFR POSSIBLE.
SUN...VFR.
&&
.MARINE...
2125Z UPDATE...WRN SOUND UPGRADED TO A SCA WITH FUNNELING AGAIN
TONIGHT. WAVES AT 44040 UP TO 4FT WITH GUSTS TO 27KT. NO OTHER
CHANGES.
PERSISTENT EASTERLY FLOW WILL KEEP SEAS OVER THE COASTAL OCEAN
ZONES UP ABOVE SMALL CRAFT LEVELS...WITH SEAS BUILDING TO 7 TO 10
FT BY WEDNESDAY NIGHT. IN ADDITION WIND GUSTS TO 25-30 KT ARE
LIKELY OVER THE COASTAL OCEAN WATERS...AND MAY OCCUR OCCASIONALLY
OVER THE REMAINDER OF THE WATERS THROUGH WEDNESDAY NIGHT IN
RESPONSE TO A PASSING 35-40 KT LOW LEVEL JET. CONFIDENCE NOT HIGH
ENOUGH IN FREQUENT 25 KT GUSTS OVER NON COASTAL OCEAN WATERS TO
PUT UP AN SCA AT THIS TIME.
WAVES SLOWLY COME DOWN THURSDAY INTO FRIDAY WITH A WEAKENING
EASTERLY FLOW. SCA SEAS ARE LIKELY TO LINGER INTO FRI. TRANQUIL
CONDITIONS EXPECTED FOR SAT AND SUN WITH A WEAK FLOW ACROSS THE
WATERS.
&&
.HYDROLOGY...
PERIODS OF RAIN WITH EMBEDDED CONVECTION WILL CONTINUE INTO
WEDNESDAY NIGHT. ADDITIONAL RAINFALL OF 2.5 TO 3.5 INCHES IS
EXPECTED THROUGH WEDNESDAY NIGHT. BASED ON RAINFALL AXIS BEING A
LITTLE FURTHER EAST...HAVE EXTENDED FLOOD WATCH TO INCLUDE NEW
HAVEN COUNTY. IT STILL APPEARS THAT THE HEAVIEST RAIN WILL FALL IN
A CORRIDOR FROM THE LOWER HUDSON VALLEY THROUGH SOUTHWESTERN CT SO
HAVE CONTINUED THE REMAINDER OF THE FLOOD WATCH THROUGH WEDNESDAY
NIGHT AS WELL.
THE OTHER MAIN UNCERTAINTY IS WITH PLACEMENT OF CONVECTIVE BANDS
WITHIN AN OVERALL PATTERN OF MODERATE RAINFALL. FOR NOW IT APPEARS
MOST LIKELY THESE BANDS WILL FOCUS OVER WESTERN AREAS...BUT IF
THEY WERE TO SHIFT FURTHER EAST...WILL NEED TO CHANGE FOCUS/AREA
OF WATCH.
FOR AREAS NOT IN THE WATCH...HAVE HIGHLIGHTED IN THE HWO THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SMALL STREAM/POOR
DRAINAGE FLOODING. IT IS POSSIBLE THAT FURTHER EXPANSION OF THE
FLOOD WATCH MIGHT BE NEEDED.
NO SIGNIFICANT RAINFALL THU-TUE. ISOLATED CONVECTION POSSIBLE THU
AND FRI AFT.
&&
.TIDES/COASTAL FLOODING...
WILL MAINTAIN COASTAL FLOOD WARNING FOR SOUTH SHORE BAYS OF LONG
ISLAND...WITH FREEPORT LIKELY TO REACH THESE MODERATE COASTAL
FLOODING THRESHOLDS.
IN ADDITION TO NORTHERN NASSAU COUNTY...WILL ADD NORTHERN QUEENS
COUNTY TO THE WARNING AS EXPECTED TIDES SHOULD JUST REACH MODERATE
COASTAL FLOODING THRESHOLDS.
WILL CONVERT THE COASTAL FLOOD WATCH TO AN ADVISORY FOR THE REMAINDER
OF WESTERN LI SOUND...NY HARBOR AND SW SUFFOLK COUNTY.
SLIGHTLY STRONGER WINDS...WITH SIMILAR ASTRONOMICAL TIDES FROM LAST
NIGHT SHOULD RESULT IN TIDES A FEW TENTHS ABOVE WHAT WAS OBSERVED
LAST NIGHT.
EXPECT MODERATE FLOODING TO JUST BE MET WHERE THE WARNINGS HAVE BEEN
POSTED...AND WIDESPREAD MINOR COASTAL FLOODING FOR THE ADVISORY AREAS
TONIGHT.
LOOKING AHEAD TO WEDNESDAY NIGHT'S HIGH TIDE CYCLE...ASTRONOMICAL
TIDES WILL BE A COUPLE TENTHS OF A FOOT LOWER THAN TONIGHT ALONG WITH
A SIMILAR WIND FLOW. BEST GUESS WOULD BE FOR A WIDESPREAD MINOR
COASTAL FLOODING ACROSS WESTERN LI SOUND...S SHORE BAYS AND NY
HARBOR. TRENDS OF THE MAGNITUDE OF TIDAL PILING WILL NEED TO BE
CLOSELY WATCHED IN ANTICIPATION OF FUTURE
WATCHES/WARNINGS/ADVISORIES.
STAY TUNED FOR ADDITIONAL FORECAST UPDATES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CTZ005-006-009-
010.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR CTZ009-010.
NY...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NYZ067>075-176-
178.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NYZ072-
074-075-080.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR NYZ071-073-
078.
COASTAL FLOOD WARNING UNTIL 11 PM EDT THIS EVENING FOR NYZ178-
179.
COASTAL FLOOD WARNING UNTIL 2 AM EDT WEDNESDAY FOR NYZ176-177.
NJ...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NJZ002-004-006-
103>108.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ335.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...MALOIT
NEAR TERM...JMC/MALOIT
SHORT TERM...MALOIT
LONG TERM...DW
AVIATION...
MARINE...JMC/MALOIT/DW
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 17, 2:44 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT TUE MAY 17 2011
CTZ007-008-011-012-NYZ079-081-181945-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
344 PM EDT TUE MAY 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCALLY HEAVY RAINFALL...WITH POSSIBLE FLOODING OF SMALL STREAMS
AND KNOWN POOR DRAINAGE AREAS. THERE IS SOME POTENTIAL FOR MORE
WIDESPREAD FLOODING...NECESSITATING LOCALIZED WARNINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY NIGHT...WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-NJZ002-004-103>108-NYZ067>070-181945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
344 PM EDT TUE MAY 17 2011
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072-074-075-181945-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-
344 PM EDT TUE MAY 17 2011
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ071-073-181945-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
344 PM EDT TUE MAY 17 2011
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ179-181945-
SOUTHERN NASSAU-
344 PM EDT TUE MAY 17 2011
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY NIGHT...WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-181945-
SOUTHWESTERN SUFFOLK-
344 PM EDT TUE MAY 17 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY NIGHT...WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ178-181945-
SOUTHERN QUEENS-
344 PM EDT TUE MAY 17 2011
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ078-181945-
NORTHWESTERN SUFFOLK-
344 PM EDT TUE MAY 17 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY NIGHT...WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ177-181945-
NORTHERN NASSAU-
344 PM EDT TUE MAY 17 2011
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY NIGHT...WITH POSSIBLE
FLOODING OF SMALL STREAMS AND KNOWN POOR DRAINAGE AREAS. THERE IS
SOME POTENTIAL FOR MORE WIDESPREAD FLOODING...NECESSITATING
LOCALIZED WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ176-181945-
NORTHERN QUEENS-
344 PM EDT TUE MAY 17 2011
...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-181945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
344 PM EDT TUE MAY 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Local storm report, May 17, 2:42 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD SOUTHAMPTON 40.88N 72.40W
05/17/2011 SUFFOLK NY PUBLIC
FLOODING ON NORTH SEA ROAD. WATER UP TO CAR DOORS IN
SOME AREAS.
&&
JMFlood, Westchester
- When
- May 17, 7:00 PM EST to 9:00 PM EST
- Where
- Westchester County, 1.12 mi S of Pleasantville to 1.17 mi NE of Yonkers
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.134, -73.799
The Saw Mill River Pkwy. around Marble Ave. near the Taconic State Pkwy., and the Bronx River Pkwy. from the County Center in White Plains south to the Sprain Brook Pkwy. were closed due to flooding. Two water rescues were performed on the Bronx River Pkwy., one of which was at Pondfield Rd. in Bronxville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Maryland, May 17, 2011$320,000 · EF1 · 2 events
- Flash Flooding and Flooding in Virginia, May 17 to 18, 201126 events
- Flash Flooding and Flooding in West Virginia, May 17 to 18, 20119 events
- Tornadoes and Hail in Colorado, May 17, 2011EF0 · 9 events
- Hail in Colorado, May 17, 20112.5 in hail · 7 events
- Hail in South Carolina, May 17, 20111.5 in hail · 5 events
- Drought in Texas, May 17 to 31, 20114 events
- Hail in Virginia, May 17, 20111 in hail · 4 events
- Flash Flooding in Maryland, May 17 to 18, 20114 events
- Flash Flooding and Heavy Rain in Puerto Rico, May 17, 20113 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 17, 20112 events
- High Wind in Texas, May 17, 201163 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317267.